How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 2537
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

Im having a very irregular period right now that started a

Customer Question

hi im having a very irregular period right now that started a week early and has also continued much longer than my usual period. im on oral contraception and was recently on an antibiotic for vagitosis(not spelled correctly but i hope you know what im trying to say) and also a yeast infection. do you have any guess of what could be going on also the blood is much darker than what mine usually is and more clumpy
JA: Are you in any pain? How regular are your periods?
Customer: no pain now that the yeast infection is gone usually very regular but i did get a little messed up on my birthcontrol this month but this seems severe for that
JA: Anything else in your medical history you think the doctor should know?
Customer: I also had chlamydia but was tested again after the two week period after taking the medication and no longer have it
Submitted: 5 months ago.
Category: OB GYN
Customer: replied 5 months ago.
Also I'm in college and have been under a lot of stress with finals and the chlamydia diagnosis i received and i know stress can often play a role in an irregular period
Expert:  Dr David replied 5 months ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr David replied 5 months ago.

darker blood in your period can be from old blood coming out of your uterus.

you most likely are taking flagyl or metronidazole for your bacterial vaginosis.

you are right that stress can cause irregular periods

you may benefit from going on birth control pills to help your periods be more regular

let me know if you have questions.

Customer: replied 5 months ago.
I am on birth control pills
Expert:  Dr David replied 5 months ago.

that is right, you are on oral contraception

stress can still make periods irregular while on the pill

it will get more regular once your stress is better